MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ILLUMINATED URETER PROBE

KARL STORZ SE & CO. KG ILLUMINATED URETER PROBE
Model Number 496U
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our local sales rep was informed that a patient received burns during a procedure while using illuminated ureter probes with a bifurcated fiber optic light cable.After multiple attempts, we have not been able to obtain any further details of this event.We suspect that the most likely cause of the burn injury was that the illuminated ureter probe connector that was connected to an active light cable, came into contact with the patient.Our ifu warns against attaching light cables to the patient or drape while the light source is on.The illuminated ureter probe was not returned for evaluation; however, our sales rep checked the ureter probe and light cord at the facility and everything appeared to be functioning normally.
 
Event or Problem Description
Allegedly, the patient sustained burns during a procedure.The customer believes the burns originated at the connections of the fiber optic illuminating ureter probes to the bifurcated fiber optic light cable, which were used during the procedure.

Brand Name
ILLUMINATED URETER PROBE
Common Device Name
ILLUMINATED URETER PROBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8903789
Report Number9610617-2019-00067
Device Sequence Number253272
Product Code FCS
UDI-Device Identifier04048551169629
UDI-Public4048551169629
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number496U
Device Catalogue Number496U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;